Alert archive / California / Wind Advisories in 2016
Wind Advisory 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 3, 2016, 5:26 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2016, 5:26 PM PST (01:26 UTC)
- Expired
- Jan 4, 2016, 1:37 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
666 WWUS76 KLOX 040126 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 526 PM PST SUN JAN 3 2016 ...GUSTY SOUTHEAST WINDS TO DEVELOP AHEAD OF AN APPROACHING STORM SYSTEM... .A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING STORM SYSTEM WILL BRING GUSTY WINDS TO PORTIONS OF SANTA BARBARA AND VENTURA COUNTIES TONIGHT. CAZ035-036-040930- /O.NEW.KLOX.WI.Y.0001.160104T0126Z-160104T1400Z/ SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG... SOLVANG...SANTA YNEZ 526 PM PST SUN JAN 3 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA CENTRAL COAST AND THE SANTA YNEZ VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 6 AM PST MONDAY. * WINDS AND TIMING...SOUTHEAST WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL DEVELOP THIS EVENING. THE STRONGEST WINDS WILL OCCUR ALONG THE NORTHERN SLOPES OF THE SANTA YNEZ RANGE AND IN THE LOMPOC AREA. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ROADWAYS IMPACTED MAY INCLUDE HIGHWAY 1 BETWEEN LAS CRUCES AND VANDENBERG VILLAGE...HIGHWAY 101 BETWEEN LAS CRUCES AND SANTA MARIA...HIGHWAY 154 THROUGH THE SANTA YNEZ VALLEY...AND HIGHWAY 245 BETWEEN SANTA YNEZ AND LOMPOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ052-053-040930- /O.NEW.KLOX.WI.Y.0001.160104T0126Z-160104T1400Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS 526 PM PST SUN JAN 3 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 6 AM PST MONDAY. * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL DEVELOP THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. HIGHWAYS IMPACTED MAY INCLUDE HIGHWAY 154 ACROSS THE SANTA YNEZ RANGE AND HIGHWAY 33 THROUGH THE VENTURA COUNTY MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL/JLD
1 follow-up statement
225 WWUS76 KLOX 040937 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 137 AM PST MON JAN 4 2016 ...WIND ADVISORIES HAVE BEEN CANCELLED... .WINDS ACROSS THE REGION HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST AREAS. THEREFORE...WIND ADVISORIES HAVE BEEN CANCELLED. CAZ035-036-052-053-041045- /O.CAN.KLOX.WI.Y.0001.000000T0000Z-160104T1400Z/ SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG... SOLVANG...SANTA YNEZ...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS 137 AM PST MON JAN 4 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. EAST TO SOUTHEAST WINDS WILL LOCALLY GUST TO 35 MPH IN THE MOUNTAINS...THE SANTA YNEZ VALLEY AND THE SANTA BARBARA COUNTY CENTRAL COAST EARLY THIS MORNING. $$ DB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:27 PM PST, 59 minutes earlier.
Area forecast discussion, Jan 3, 4:27 PM PST, 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 427 PM PST SUN JAN 3 2016 UPDATED AVIATION SECTION .SYNOPSIS... A SERIES OF FRONTAL SYSTEMS ORIGINATING OVER THE PACIFIC OCEAN WILL BRING WIDESPREAD RAIN...MOUNTAIN SNOW AND GUSTY SOUTHWEST WINDS AT TIMES THROUGH THE NEXT SEVEN DAYS. ADDITIONALLY...COLDER AIR ALOFT WILL BUILD INTO THE REGION MID-WEEK LOWERING SNOW LEVELS TO NEAR THE TEJON PASS OVER THE GRAPEVINE. && .SHORT TERM (TODAY-WED)...A WET WEEK IN STORE BY SOUTHERN CALIFORNIA STANDARDS AS A SERIES OF STORMS MOVE THROUGH THE AREA. THE FIRST ONE IS KNOCKING ON OUR DOOR THIS AFTERNOON WITH SOME LIGHT RAIN DETECTED ON RADAR ON THE OUTER FRINGES OF OUR COASTAL WATERS. THIS ONE HAS BEEN SLOW TO MIGRATE EAST AS THE PARENT UPPER LOW IS MOVING SOUTH AND THE TROF IS TAKING A MORE NEGATIVE TILT. THIS EVENING AND OVERNIGHT THOUGH WE SHOULD SEE RAIN MOVING INTO AT LEAST THE WESTERN HALF OF THE FORECAST AREA. SOME LIGHTNING HAS BEEN DETECTED WITH THAT AREA OF SHOWERS WELL TO OUR SOUTHWEST AND MODELS DO SHOW SOME INSTABILITY OVER THE COASTAL WATERS LATER TONIGHT. HOWEVER MODELS INDICATE THE AIR MASS STABILIZING EARLY MONDAY AND ANY CONVECTION THAT DOES DEVELOP SHOULD REMAIN OVER THE COASTAL WATERS BUT COULD IMPACT SOME OF THE CHANNEL ISLANDS. THIS IS STILL A TRICKY LITTLE SYSTEM AND THERE'S A WIDE RANGE OF POSSIBLE AMOUNTS, ESPECIALLY ACROSS LA COUNTY WHERE MOST OF THE MODELS SHOW LESS THAN A QUARTER INCH FALLING. LOW LVL EASTERLY FLOW AND LINGERING DRY AIR WILL LIKELY CUT INTO THE PRECIP NUMBERS A BIT INITIALLY BUT RATES SHOULD PICK UP A BIT AFTER SUNRISE THROUGH EARLY AFTERNOON. STILL LIKE THE QUARTER TO HALF INCH AMOUNTS OVERALL BUT COULD BE UP TO AN INCH IN NW SLO COUNTY HILLS. MINIMAL IMPACTS UNLESS CONVECTION MOVES FARTHER INLAND THAN EXPECTED. SNOW AMOUNTS SHOULD REMAIN BELOW ADVISORY LEVELS AT UNDER 3 INCHES. THEN A BIT OF A BREAK MONDAY NIGHT BEFORE THE NEXT SYSTEM ARRIVES TUESDAY. THIS ONE IS STILL LOOKING LIKE THE STRONGEST OF THE WEEK AND POSES THE GREATEST RISK TO BURN AREAS. ALTHOUGH IT DOESN'T LOOK CONVECTIVE THERE COULD BE RAINFALL RATES AROUND A HALF INCH PER HOUR FOR PARTS OF THIS EVENT FROM LATE MORNING THROUGH LATE AFTERNOON. WILL CONTINUE TO MONITOR THE PROGRESS OF THIS ONE AND CONSIDER ISSUING A BURN AREA FLASH FLOOD WATCH EITHER TONIGHT OR TOMORROW FOR TUESDAY. RAINFALL OF 1-2" COAST/VALLEYS AND 2-4" FOOTHILLS/MOUNTAINS STILL LOOKS GOOD. LOTS OF SNOW EXPECTED TUESDAY AS WELL, ESPECIALLY AT ELEVATIONS AT OR ABOVE 7000 FEET. UP TO 2 FEET THERE AND A FOOT OR LESS DOWN TO 6000'. THE NAM IS THROWING US A CURVE FOR THE WEDNESDAY SYSTEM, DELAYING ITS ARRIVAL UNTIL LATE WEDNESDAY INTO WEDNESDAY NIGHT. AT THIS TIME THE FORECAST LEANS WITH THE MAJORITY SOLUTION WHICH IS EARLIER ON WEDNESDAY AND MOVING OUT WEDNESDAY EVENING. WHILE THERE WILL BE SOME HEAVY RAIN WITH THE FRONT WHENEVER IT COMES THROUGH, IT'S MOVING AT A FASTER CLIP AND IS NARROWER THAN THE BAND THAT WILL COME IN TUESDAY. SO AMOUNTS WILL BE LOWER BUT RAINFALL RATES COULD STILL POSE A THREAT TO BURN AREAS. THERE'S ALSO A LITTLE BIT OF INSTABILITY WITH THE FRONT SO AN ISOLATED THUNDERSTORM CAN'T BE RULED OUT. NOT REAL CONFIDENT IN AMOUNTS WITH THIS ONE BUT AROUND A HALF INCH COAST/VALLEYS AND 1-2" FOOTHILLS/MTNS SEEMS REASONABLE. SNOW LEVELS DOWN TO AROUND 5000'. .LONG TERM (THU-SUN)...LOTS OF SHOWERS ON THU WITH A MOIST WEST/SOUTHWEST FLOW. AMOUNTS SHOULD BE LESS THAN A HALF INCH MOST AREAS. NOTHING REALLY ORGANIZED UNTIL THURSDAY NIGHT WHEN THE PARENT UPPER LOW MOVES THROUGH BRINGING COLDER AIR AND INCREASED SHOWER ACTIVITY. MAYBE SOME CONVECTIVE ACTIVITY AS WELL BUT MODELS RIGHT NOW KEEPING THE BEST INSTABILITY TO OUR SOUTH. EXPECTING THINGS TO SETTLE DOWN BY FRIDAY AFTERNOON AS A DRIER AND MORE STABLE NORTH FLOW SETS UP BEHIND THE TROF PASSAGE. HOWEVER ANOTHER FAST MOVING SYSTEM IS EXPECTED LATE SATURDAY. THE ECMWF IS THE OUTLIER ON THIS ONE SHOWING MUCH HIGHER RAIN AMOUNTS THAN THE OTHER MODELS. STILL TO EARLY TO PLAY FAVORITES BUT SO FAR THIS WINTER THE ECMWF HAS NOT PERFORMED AS WELL AS THE GFS IN THE LONGER RANGE. DRY CONDITIONS EXPECTED AFTER EARLY SUNDAY MORNING. && .AVIATION...04/0027Z. AT 0000Z...A DEEP MOIST LAYER WAS PRESENT UP TO 4500 FEET. CEILINGS AT OR BELOW 5000 FEET WILL DEVELOP AT TERMINALS FROM NORTHWEST TO SOUTHEAST. MVFR CONDITIONS...WITH A CHANCE OF IFR CONDITIONS WILL BECOME PREVALENT AFTER 04Z AND SPREAD SOUTHEAST. PERIODS OF MODERATE TO STRONG WIND SHEAR AND TURBULENCE ARE POSSIBLE AT ALL TERMINALS THROUGHOUT THE PERIOD. KLAX...PREDOMINANT EAST WINDS GREATER THAN 7 KNOTS WILL IMPACT THE TERMINALS THROUGH AT LEAST 20Z. CEILINGS AT OR BELOW WILL SPREAD INTO KLAX BETWEEN 03Z AND 08Z...WITH PERIODS OF MVFR CONDITIONS IN RAIN/SHOWERS AFTER 10Z. THERE IS 30 PERCENT CHANCE OF IFR CONDITIONS BETWEEN 11Z AND 16Z...AND AGAIN AFTER 20Z. KBUR...CEILINGS AT OR BELOW WILL SPREAD INTO KLAX BETWEEN 04Z AND 09Z...WITH PERIODS OF MVFR CONDITIONS IN RAIN/SHOWERS AFTER 11Z. THERE IS 30 PERCENT CHANCE OF IFR CONDITIONS BETWEEN 11Z AND 17Z...AND AGAIN AFTER 20Z. && .MARINE...03/200 PM. MODERATE TO HIGH CONFIDENCE IN FORECAST FOR GALE FORCE GUSTS ACROSS THE OUTER WATERS THROUGH TONIGHT...STRONGEST OVER THE WESTERN PORTIONS...AND HAZARDOUS SEAS CONSISTING OF A BUILDING LONG PERIOD WEST SWELL AND SOUTHERLY WIND WAVES. SCA CONDS FOR SEAS WILL CONTINUE THROUGH THE WEEK...WITH PERIODS OF SCA LEVEL WINDS AS WELL. SCA CONDS ARE ALSO AFFECTING THE NORTHERN INNER WATERS...THE SOUTHERN OUTER WATERS....AND THE SBA CHANNEL. GUSTS TO 25 KNOTS MAY ALSO AFFECT THE WESTERN PORTION OF PZZ655 THIS EVENING. WHILE WINDS WILL LIKELY DECREASE BELOW SCA LEVELS LATE TONIGHT...SEAS WILL REMAIN ABOVE SCA THRESHOLDS THROUGH AT LEAST THU. A LONG-PERIOD LARGE WESTERLY SWELL WILL LIKELY IMPACT THE COASTAL WATERS FOR MID-TO-LATE NEXT WEEK...WITH WAVE HEIGHTS NEAR 20 FEET. IF THIS SWELL DEVELOPS AS FORECAST BY THE MODELS...THE VERY LARGE SWELL MIXING WITH SOUTHERLY WIND WAVES WOULD CAUSE ROUGH SEAS ACROSS ALL COASTAL WATERS...ALONG WITH HAZARDOUS CONDITIONS FOR WEST AND NORTHWEST FACING HARBORS SUCH AS MORRO BAY...VENTURA HARBOR...AND MARINA DEL REY. && .BEACHES...03/200 PM. A LARGE LONG-PERIOD WESTERLY SWELL IS EXPECTED TO CAUSE HIGH SURF THIS EVENING ON THE CENTRAL COAST...SPREADING INTO THE WATERS SOUTH OF PT CONCEPTION EARLY MONDAY. HIGH SURF ADVISORIES HAVE BEEN POSTED FOR ALL BEACH AREAS. SURF WILL REMAIN HIGH THROUGH THE WEEK...AND MAY BUILD TO NEAR OR ABOVE HIGH SURF WARNING LEVELS BY THE MIDDLE OF THE WEEK. THERE IS MODERATE CONFIDENCE THAT LARGE AND POTENTIALLY DAMAGING SURF...COASTAL FLOODING...AND BEACH EROSION WILL AFFECT SOUTHERN CALIFORNIA BEACHES TUESDAY NIGHT THROUGH THURSDAY. IN ADDITION...THERE WILL BE A SIGNIFICANT RISK OF SNEAKER WAVES WITH THIS EVENT. IF THIS SWELL DEVELOPS AS FORECAST BY THE MODELS...MANY HARBORS AND COASTAL STRUCTURES HAVE THE POTENTIAL TO BE AFFECTED. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH (SEE LAXWSWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...MW AVIATION...HALL MARINE...SMITH SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 3, 6:00 AM PST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN JAN 3 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-041400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN JAN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A CHANCE OF RAIN THIS EVENING AND OVERNIGHT ESPECIALLY OVER THE CENTRAL COAST. DANGEROUS SURF WILL POUND AREA BEACHES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY LARGE SWELLS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH MUCH OF NEXT WEEK. A SERIES OF STORMS WILL MOVE ACROSS THE REGION FOR MUCH OF NEXT WEEK. THERE IS THE POTENTIAL FOR 2 FEET OF SNOW ACROSS THE MOUNTAINS ABOVE 6000 FT THROUGH WEDNESDAY MAKING MOUNTAIN TRAVEL VERY HAZARDOUS. HEAVY RAIN WILL CREATE A POTENTIAL FOR DEBRIS FLOWS BELOW THE RECENT BURN AREAS...ESPECIALLY ON TUESDAY. * WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:20 AM PST | Winter Storm Warning | LOX | 64 hr | |
| Jan 4, 2:40 PM PST | Flash Flood Watch | LOX | Los Angeles | 69 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.